Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
Carolyn

Junior Member
Registered:
Posts: 33
Reply with quote  #1 

Hello, all!  I am feeling okay after having the port put in yesterday.  The doctor said this is a new version....it's a purple power port!  I am pretty tender today but not unbearable.  I have thought of a couple questions if you have a chance to answer....is caffeine bad for people with breast cancer?   I drink a ton of diet Dr. Pepper.   I buy caffeine free when I can but just bought a bunch that were regular diet drinks because they were out of caffeine free.   And I have read about many ladies gaining weight while on chemo.   I thought the opposite would happen!   Is that due to inactivity because of being so tired or is it an actual side effect of the chemo?   My first treatment will be Monday.....any words of wisdom?   I will be have T A C  (can't remember for sure what the T was for the others were Adriamycin and Cytoxin).   THANK YOU!!!!!!!!


__________________
Carolyn
Bailey, Bella, Baxter
My precious pugs!!!
Naniam

Goddess Forever
Registered:
Posts: 1,341
Reply with quote  #2 
Carolyn,

The T is Taxol, I'm pretty sure. I got the AC.  My weight gain was due to the steroids I got before each treatment.  For me, I'm sure not being as active also contributed to my weight gain.  Chemo set off GI problems which turned out to be gallbladder - it wasn't set off by eating to much, that is for sure.

I think most of us have been told to drink lots of water/fluids after treatment.  Some of us are OK with the treatments and some have nausea -each person handles things differently.  There are wonderful meds for those with nausea and little tricks that you can do.  Other ladies here can offer great tips; I did fairly well with the treatments other than the GI issues I encountered. 

Food tasted different on chemo.  You probably need to back off the diet drinks but not because of the caffeine just that water is better, I think,
to help flush the drugs through the kidney's. 

It is all overwhelming and we all wondered if we can manage but we did and you will too.  The main thing is that we are here for you, any questions you have or problems you encounter. 

Brenda






Karen1956

Goddess Forever
Registered:
Posts: 1,218
Reply with quote  #3 
Carolyn - I had 6 rounds of TAC chemo - between Dx and Tx, I lost weight but slowly it is creeping back.  As Naniam said, food taste different on chemo.  I was bothered by smells.  I gave up caffeine and soda pop as I was having horrid stomach problems - but it was not a big deal as I did not drink coffee and only drank one can of diet coke/day.  I finished chemo 2 years ago this month and still have not had any caffeine or soda pop.
My DH got me out walking every day during chemo, even iif it was down to the corner.
Keeping hydrated is important.  Listen to your body.
Got to run, but will try to write more later, my DH and DD just came home and that means it is time for dinner.  Hugs, Karen
nosurrender

Avatar / Picture

Moderator
Registered:
Posts: 7,476
Reply with quote  #4 
Hi Carolyn,
Caffeine is ok in moderation. There are no direct links to breast cancer from caffeine. But when you are in chemo it is best to keep it to one cup or two of coffee a day because it may upset your stomach.
As for the soda, you may want to ask your doctor about it, because there has been a link to excessive soda intake and bone loss. Chemo will also cause bone loss so you don't want to make things worse.

When you have your infusion bring a big bottle of water with you and drink the whole thing. Then make sure you drink A LOT the next two days.

Eat a good breakfast that will stay with you before your treatment. It is best to start eating whole grains instead of processed flours and sugars. They stay with you longer and don't spike your insulin levels which makes you gain weight.

Inactivity, the medicine and the drop of estrogen will all help you gain weight during chemo. Keep an eye on it, but don't go on a diet. Make sure you stay active during chemo because that actually helps you tolerate it better and helps with your weight.

Take all your meds on schedule, whether you need them or not. Remember: you can prevent nausea but it is hard to stop it.

Don't let your stomach get too empty. Always nibble on something those first three or so days after your infusion.

Are you going to take Emmend? I highly recommend it! It really helped keep the nausea away.

You will get through it- I promise! I got through chemo twice- once in 2001 and the second time I completed in December of 2007.

hugs,
g


__________________


WE WILL PREVAIL





zschweeb

Avatar / Picture

Goddess Forever
Registered:
Posts: 351
Reply with quote  #5 
carolyn, maybe off topic but i just had to ask i LOVE dr pepper but do not drink it because it is very hihg in caffeine ...did you say they make a caff free dr pepper ??? that would just make my day i love the taste but it just keeps me up at night ...please let me know


__________________
Susan
Carolyn

Junior Member
Registered:
Posts: 33
Reply with quote  #6 
did you say they make a caff free dr pepper ??? that would just make my day i love the taste but it just keeps me up at night ...please let me know

Hi, Susan!   I only drink the diet Dr Peppers and they do make it in caffeine free.   Since I don't drink the regular ones, I can't say for sure about those but I am 99% sure they also make them in caffeine free also.   Hope this helps.   It's the little pleasures in life, right?   I understand completely!   And THANK YOU to all who have responded to my questions.    You all rock!  It's so nice to be able to get advice from those who have been there already.   Once I am further down this road, I plan to help the "newbies" like me.   Take care.

__________________
Carolyn
Bailey, Bella, Baxter
My precious pugs!!!
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.